Coming off my Statins will help my legs. I wish!

I have had a few spells in A&E and Ambulatory Care which ended up with me having a change and increase in my heart tablets. Since then my breathing has got worse and I have had gout attacks in different joints from the my usual suspects. Left leg swelling but both thighs painful.

I was called in to discuss my blood tests from the hospital by the doctors who asked for more to confirm some of the results. But totally disagreed with what the bone doc and lung doc hospital registrar stated that I have chronic gout based on the fact it was not red?

What she did say was that as my Cholesterol has never altered from 3.5 before and while on statins for 13 years it could be the reason my thighs to hurt. So I was told to stop taking them.

Unfortunately I have not seen any difference to the thighs but my legs are swelling when I am upright left side the worse. Yesterday I had to take the car in for a fault to be fixed and then pick the wife up from work in the courtesy car then pick up my own car. Well it was rush hour and was stop and go for a large part of the journey which gave me cramp in my left foot. Once we had got all the paperwork sorted and got home you could see that my left foot was swollen though my shoe and both legs were tight on my jeans!

After a night in bed and a little lay in I went down stairs but it was so painful. The swelling had gone right down. If I applied light pressure on both legs from the thighs down it is painful? I have noticed about 10 small blood spots on the left foot that I am sure were not there before? It has been 4 hours now and my left ankle is swelling once more!

Another visit to the Doctors! See what they disagree with this time?

Be Well

Last edited by

12 Replies

oldestnewest
  • That's terrible ,I do hope you get all your problems sorted

    We know our own bodies more than they do

    Take care

    Dorothy

  • The trouble is I have to get my 14 script reauthorised too so that will take half the time I have with him?

  • Sorry offcut can offer no advice, but do hope it gets sorted out, bout time theses doctors who care for us spoke to each and all read from the same page, so difficult when each one says different things and one takes U off something the other one put U on. Take care xx sonia xx

  • To be fair I never understood the Statins but they can be helpful for other things besides Cholesterol I had a good Cholesterol level before and it never changed?

  • Hi Offcut, I hope you get it sorted soon. I have been on Statins for years but my Cholesterol is still around 5-6, but it was 8.1. GP is aware it isn't diet caused because of my diabetic control but I also have Thyroid issues. I do wonder with all the medications we take, if we can ever really pin our symptoms specifically onto a health problem or medication. Ouch it all sounds painful very painful. Take Care Margaret X

  • I do feel worse since the tablet change and the lack of statins

  • I do hope common sense prevails and you get somewhere soon Offcut - all very best wishes x

  • I wish that some of them could agree with what the others say for a start!

  • I know a lot of people complain about statins they say they cause painful knees and all sorts hope your feeling well soon

  • Me Too!

  • Hi Offcut - Are you on blood pressure tablets? Check the side effects list on them - everyone I know who has been on amlodipine has had leg/feet/hands swelling and had to come off them.

  • No I am not. I have a low BP most of the time but can have mad high times when my heart takes a wobble. Both legs swell but my left is by far the worse and hurts the most? This has mainly happened since the change and doubling the dose of one of my tablets.

You may also like...